From Whiteville, North Carolina, USA:
I was diagnosed with type 2 diabetes three years ago, which was controlled with Diabeta [a sulfonylurea medication] and then diet alone, but lately, my blood sugar escalated to high levels (375 mg/dl [20.8 mmol/L]). My doctor put me back on Diabeta last week, but I can't seem to get my blood sugar below 220 mg/dl [12.2 mmol/L]. Does it take awhile for the medication to get back into my system? I called to see if maybe i need a change of medication or adjustment on my dosage, but he has not responded yet, and I'm very concerned about this matter.
The sudden rise in your blood sugar could be an indication of many things, including infection. In addition, when it is very high like yours is, you may need insulin temporarily to bring it down.
I suggest you see your doctor right away to make sure you don't have anything going on that could raise your blood sugar and that you are getting the proper medicines.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.